Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2011, 4:51 PM CDT for Hill County, Limestone County, McLennan County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 25, 2011, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hill County, TX, Limestone County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:00 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 25, 2:41 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2645 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 6.1
- Supercell composite
- 21.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:48 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 2:48 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 248 PM CDT MON APR 25 2011 .DISCUSSION... HIGH END SEVERE THREAT CONTINUES FOR THE REST OF TODAY..WITH TORNADO WATCHES COVERING ALL AREAS EAST OF THE COLD FRONT/DRY LINE. MIDDAY SOUNDING SHOWS ALMOST 5000 JOULES OF CAPE...THE MOST WE HAVE SEEN IN QUITE A WHILE. COLD FRONT/DRY LINE WILL SHUT OFF CONVECTION FROM THE WEST...BUT ON TUESDAY THE WARM SECTOR WILL STILL COVER EASTERN NORTH TEXAS AND AS FRONT RETREATS NORTH THERE REMAINS A THREAT FOR STORMS IN THE SOUTH AND EAST THROUGH TUESDAY NIGHT. ON WEDNESDAY THE NEXT SYSTEM PUSHES THE COLD FRONT THROUGH EARLY AND THE STORM THREAT SHUTS OFF FROM THE WEST AGAIN. BY MID DAY NORTH TEXAS SHOULD BE DONE WITH STORMS FOR A FEW DAYS. EXPECT A DRIER ATMOSPHERE AND SOME SUBSIDENCE...AND THUS A CAP...THROUGH FRIDAY. NEXT FRONT PUSHES IN SATURDAY AND HAVE CONTINUED THE LOW POPS FOR THAT SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 85 57 76 51 / 40 10 20 5 5 WACO, TX 64 93 57 82 48 / 20 20 20 5 5 PARIS, TX 62 80 55 72 49 / 60 20 40 30 5 DENTON, TX 56 83 53 75 46 / 40 10 20 5 5 MCKINNEY, TX 56 84 55 75 48 / 50 10 30 10 5 DALLAS, TX 58 86 57 77 53 / 50 10 20 5 5 TERRELL, TX 62 84 55 77 48 / 60 20 30 10 5 CORSICANA, TX 70 88 57 80 49 / 50 20 20 5 5 TEMPLE, TX 66 95 58 85 48 / 20 20 20 5 5 MINERAL WELLS, TX 56 88 53 77 46 / 10 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 25, 2:26 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 226 PM CDT MON APR 25 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 226 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. A TORNADO WATCH IS IN EFFECT FOR MUCH OF NORTH TEXAS THROUGH 6 PM. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST A DRY LINE AND COLD FRONT THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE I-35 CORRIDOR AND A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE EAST OF I-35. SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. AREAS THAT SAW SOAKING RAINS OVER THE WEEKEND MAY EXPERIENCE NUISANCE PONDING OR FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON DUE TO DRY AND BREEZY CONDITIONS. HOWEVER...RECENT RAINFALL SHOULD KEEP CONDITIONS FROM REACHING CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE SOUTHEAST SECTION OF NORTH TEXAS TUESDAY AND ACROSS THE NORTHERN AREAS TUESDAY NIGHT AND WEDNESDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON ACROSS MOST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35 THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 25, 4:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 8 SW CLEBURNE 32.27N 97.50W
04/25/2011 JOHNSON TX AMATEUR RADIO
NUMEROUS TREES UPROOTED IN CLEBURNE STATE PARKSpecial weather statement, Apr 25, 4:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT MON APR 25 2011
TXZ159-252215-
MCLENNAN TX-
442 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MCLENNAN COUNTY
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WOODWAY...MOVING NORTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...LACY-LAKEVIEW...
NORTHCREST AND WACO.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3163 9746 3184 9702 3165 9689 3164 9689
3147 9736
TIME...MOT...LOC 2142Z 244DEG 32KT 3159 9732
85/NHLocal storm report, Apr 25, 4:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 NE ITASCA 32.18N 97.14W
04/25/2011 M1.00 INCH HILL TX TRAINED SPOTTER
QUARTER HAIL AT MILE MARKER 11 ON I-35W NEAR ITASCA.Local storm report, Apr 25, 4:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG DIKE 33.23N 95.48W
04/25/2011 HOPKINS TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN DIKELocal storm report, Apr 25, 4:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST DIKE 33.23N 95.48W
04/25/2011 E60 MPH HOPKINS TX LAW ENFORCEMENT
DEPUTY REPORTEDLocal storm report, Apr 25, 4:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
451 PM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL GRANDVIEW 32.27N 97.18W
04/25/2011 M1.00 INCH JOHNSON TX AMATEUR RADIO
QUARTER SIZE HAIL IN GRANDVIEW.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson, Tarrant | 50 min |
| Apr 24, 7:16 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Apr 24, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 39 min |
| Apr 24, 7:30 PM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Apr 24, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Hood, Palo Pinto, Parker | 62 min |
| Apr 24, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 42 min |
| Apr 24, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Fannin, Hunt, Lamar | 50 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Johnson, Parker, Tarrant | 62 min |
| Apr 24, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 46 min |
| Apr 24, 8:49 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| Apr 24, 9:16 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Apr 24, 9:22 PM CDT | Tornado Warning | FWD | Comanche, Eastland | 38 min |
| Apr 24, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 56 min |
| Apr 24, 9:36 PM CDT | Areal Flood Advisory | FWD | Lamar | 3 hr |
| Apr 24, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 34 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 48 min |
| Apr 24, 10:15 PM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 30 min |
| Apr 24, 10:22 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 38 min |
| Apr 24, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 50 min |
| Apr 24, 10:27 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 48 min |
| Apr 24, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 59 min |
| Apr 24, 10:37 PM CDT | Special Weather Statement | FWD | Jack | 23 min |
| Apr 24, 10:57 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 63 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 64 min |
| Apr 24, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 61 min |
| Apr 24, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 47 min |
| Apr 25, 12:09 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 51 min |
| Apr 25, 12:18 AM CDT | Special Weather Statement | FWD | Young | 27 min |
| Apr 25, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Apr 25, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 47 min |
| Apr 25, 1:13 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Stephens, Young | 62 min |
| Apr 25, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 64 min |
| Apr 25, 2:00 AM CDT | Special Weather Statement | FWD | Comanche | 30 min |
| Apr 25, 2:07 AM CDT | Special Weather Statement | FWD | Parker | 23 min |
| Apr 25, 2:23 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 37 min |
| Apr 25, 2:29 AM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Apr 25, 2:40 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 25, 2:56 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 49 min |
| Apr 25, 3:02 AM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Apr 25, 3:12 AM CDT | Special Weather Statement | FWD | Hood | 33 min |
| Apr 25, 3:17 AM CDT | Special Weather Statement | FWD | Grayson | 28 min |
| Apr 25, 3:21 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 54 min |
| Apr 25, 4:14 AM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| Apr 25, 4:16 AM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Apr 25, 4:20 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 55 min |
| Apr 25, 4:39 AM CDT | Special Weather Statement | FWD | Johnson | 36 min |
| Apr 25, 4:40 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 40 min |
| Apr 25, 5:02 AM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Apr 25, 5:32 AM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Apr 25, 6:08 AM CDT | Special Weather Statement | FWD | Rains | 37 min |
| Apr 25, 10:32 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Kaufman, Rockwall | 58 min |
| Apr 25, 10:54 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 66 min |
| Apr 25, 11:00 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 60 min |
| Apr 25, 11:13 AM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 25, 11:42 AM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Apr 25, 12:06 PM CDT | Special Weather Statement | FWD | Rockwall | 24 min |
| Apr 25, 12:23 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Lamar | 37 min |
| Apr 25, 12:28 PM CDT | Special Weather Statement | FWD | Rains | 32 min |
| Apr 25, 12:56 PM CDT | Special Weather Statement | FWD | Montague | 34 min |
| Apr 25, 12:58 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 62 min |
| Apr 25, 1:12 PM CDT | Flash Flood Warning | FWD | Delta, Lamar | 2 hr |
| Apr 25, 1:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| Apr 25, 1:19 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| Apr 25, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 65 min |
| Apr 25, 1:32 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Apr 25, 1:43 PM CDT | Special Weather Statement | FWD | Freestone | 32 min |
| Apr 25, 1:47 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 58 min |
| Apr 25, 1:48 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 57 min |
| Apr 25, 1:49 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 56 min |
| Apr 25, 1:53 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 67 min |
| Apr 25, 1:56 PM CDT | Tornado Warning | FWD | Erath, Hood, Somervell | 49 min |
| Apr 25, 2:06 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Apr 25, 2:14 PM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| Apr 25, 2:18 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 42 min |
| Apr 25, 2:28 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 62 min |
| Apr 25, 2:31 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 59 min |
| Apr 25, 2:38 PM CDT | Tornado Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 52 min |
| Apr 25, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 33 min |
| Apr 25, 3:00 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 45 min |
| Apr 25, 3:20 PM CDT | Tornado Warning | FWD | Anderson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.